Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

A short proof of van der Waerden's theorem on arithmetic progressions


Authors: R. L. Graham and B. L. Rothschild
Journal: Proc. Amer. Math. Soc. 42 (1974), 385-386
MSC: Primary 05A99
MathSciNet review: 0329917
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A short proof is given for the classical theorem of van der Waerden which asserts that for any partition of the integers into a finite number of classes, some class contains arbitrarily long arithmetic progressions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05A99

Retrieve articles in all journals with MSC: 05A99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0329917-8
PII: S 0002-9939(1974)0329917-8
Keywords: van der Waerden's theorem, long arithmetic progressions
Article copyright: © Copyright 1974 American Mathematical Society